Medical Questions > Womens Health > Birth Control Forum

Will I Lose weight going off pill? Just got Mirena IUD

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hello,

I went on Junel in about June and gained quite a bit of weight - I would say 15-20 pounds. Yesterday I got the Mirena IUD inserted so I can go off my pill.

I am just wondering if the weight will come off by itself when I stop taking the pill, or if I have to work hard to get it off?

Thanks.
Did you find this post helpful?
|

User Profile
replied December 7th, 2007
Extremely eHealthy
If you exercise and eat right then you shouldn't have a problem. It may go away on its own eventually, but it'd be much faster if you ate right and exercised.
|
Did you find this post helpful?

User Profile
replied December 7th, 2007
Active User, very eHealthy
It probably will not come off by itself. You'll have to change your diet and exercise routine.
|
Did you find this post helpful?

replied December 7th, 2007
Experienced User
I had a horrible time trying to lose weight on ortho even with diet and tons of exercise i couldn't even lose a couple lbs. I then switched to ortho lo and i had stopped trying to lose weight and it just seemed to come off by itself. Atleast 7 lbs, mind you i did turn into a raging lunatic Smile
I guess it just depends on the pill but i assume the weight would come off atleast a little bit.
|
Did you find this post helpful?

User Profile
replied December 16th, 2007
Especially eHealthy
It all just depends. Personally, I gained weight on the Mirena and switched to Junel and lost some, but I also did the diet/exercise thing. It didn't just melt away for me.
|
Did you find this post helpful?

replied February 26th, 2009
I was way skinny when i went on birth control and i went on it because i stopped getting my periods and i thought it would help them come back. It did, but i gained a lot of weight, it was so annoying! so i stopped taking them. Its been two months now and the weight is still there. It wont come off! I have no idea what else to do cause i eat very healthy.
|
Did you find this post helpful?

replied March 2nd, 2009
I was on the Depo Provera BC Shot and gained 50 lbs in 10 months! I thought it would be a good idea to switch to pills, I gained an additional 10 pounds in the 11 months I was taking it. I finally decided to go with an IUD. I chose the copper T because I belive the hormones in Mirena would just continue to pile pounds on. Copper T is hormone free! Its been 14 days as of today being off the pills and I have lost seven pounds effortlessly! All of our bodies are different but if all tha hormones are making you heavier, try a hormone free contraceptive. Worked for me!
|
Did you find this post helpful?